MAUDE Adverse Event Report: EDWARDS LIFESCIENCES HEMOSPHERE; HEMOSPHERE ADVANCED MONITOR

EDWARDS LIFESCIENCES HEMOSPHERE; HEMOSPHERE ADVANCED MONITOR
Model Number HEM1
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/29/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that there were inaccurate values with the hemosphere monitor during patient use.The cardiac output numbers that displayed on the unit were inaccurate compared to the cardiac output numbers from the blood draw.The cardiac output number was approximately 4 throughout the surgery.On arrival to the surgical intensive care unit the cardiac number was less than 2.The clinicians checked the patient height and weight and demographic information that was entered to confirm it was correct.They did a fick and the cardiac output results were between 3 and 4.They converted the swan catheter to manual thermodilution and the results were 3 to 4.They performed a cable test on the cable and it passed the test.They exchanged for a different hemosphere unit and the cardiac output results were now between 3 and 4.There was no inappropriate patient treatment administered.The patient demographics were requested and are not available.The patient has been discharged.There was no patient harm or injury.
 
Additional Manufacturer Narrative
The hemosphere has arrived for product evaluation.The evaluation is not completed.Once the results are available, they will be sent in a supplemental submission.The device history record review was completed and all manufacturing inspections passed with no non-conformances.Additional product codes, dqk computer, diagnostic, programmable, qaq adjunctive predictive cardiovascular indicator, mud oximeter, tissue saturation, dxn system, measurement, blood pressure, non-invasive, dsb plethysmograph, impedance, qms adjunctive open loop fluid therapy recommender, fll thermometer, electronic, clinical.
 
Additional Manufacturer Narrative
The hemosphere was returned for product evaluation.The unit was connected to a known good working swan ganz cable and continuous cardiac output simulator to perform system verification testing.It was found that the cardiac output values remained within appropriate parameters for the entire four hours of run time and testing.There were no error messages that displayed.There was no failure identified.The reported issue was not confirmed.The engineering evaluation was completed.Since the issue was not confirmed, there is not sufficient evidence to determine if this complaint was related to manufacturing, design, or labeling.It is not known if any procedural factors may have contributed to the event.Complaint histories for all reported events are reviewed against trending control limits on a monthly basis and any excursions above the control limits are assessed and documented as part of this monthly review.

Brand Name
HEMOSPHERE
Common Device Name
HEMOSPHERE ADVANCED MONITOR
Manufacturer (Section D)
EDWARDS LIFESCIENCES
one edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES
one edwards way
irvine CA 92614
Manufacturer Contact
katheryn cespedes
1 edwards way
irvine, CA 92614
9492017706
MDR Report Key19986728
Report Number2015691-2024-06144
Device Sequence Number17949544
Product Code DQE
UDI-Device Identifier00690103197006
UDI-Public(01)00690103197006(11)190829
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K163381
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer,Health Professional,User Facility
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 10/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/07/2024
Device Model NumberHEM1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/13/2024
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/29/2024
Supplement Date Received by Manufacturer10/09/2024
Initial Report FDA Received Date08/14/2024
Supplement Report FDA Received Date10/17/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/29/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown